Journal of Symbolic Logic

Classification theory and 0#

Sy D. Friedman, Tapani Hyttinen, and Mika Rautila

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We characterize the classifiability of a countable first-order theory T in terms of the solvability (in the sense of [Friedman00]) of the potential-isomorphism problem for models of T.

Article information

J. Symbolic Logic, Volume 68, Issue 2 (2003), 580- 588.

First available in Project Euclid: 11 May 2003

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Friedman, Sy D.; Hyttinen, Tapani; Rautila, Mika. Classification theory and 0 #. J. Symbolic Logic 68 (2003), no. 2, 580-- 588. doi:10.2178/jsl/1052669064.

Export citation


  • J. T. Baldwin, M. C. Laskowski, and S. Shelah Forcing isomorphism, Journal of Symbolic Logic, vol. 58 (1993), no. 4, pp. 1291--1301.
  • Sy D. Friedman Cardinal-preserving extensions, Preprint.
  • T. Huuskonen, T. Hyttinen, and M. Rautila On potential isomorphism and non-structure, Archive for Mathematical Logic, to appear.
  • T. Hyttinen and H. Tuuri Constructing strongly equivalent nonisomorphic models for unstable theories, Annal of Pure and Applied Logic, vol. 52 (1991), no. 3, pp. 203--248.
  • M. C. Laskowski and S. Shelah Forcing isomorphism. II, Journal of Symbolic Logic, vol. 61 (1996), no. 4, pp. 1305--1320.
  • M. Nadel and J. Stavi $L\sb\infty \sb\lambda $-equivalence, isomorphism and potential isomorphism, Transactions of the American Mathematical Society, vol. 236 (1978), pp. 51--74.
  • S. Shelah The number of non-isomorphic models of an unstable first-order theory, Israel journal of Mathematics, vol. 9 (1971), pp. 473--487.
  • S. Shelah, H. Tuuri, and J. Väänänen On the number of automorphisms of uncountable models, Journal of Symbolic Logic, vol. 58 (1993), no. 4, pp. 1402--1418.